Alert archive / Tennessee / Winter Storm Warnings in 2020
Winter Storm Warning 2, NWS Morristown, TN
NWS Morristown, TN issued this winter storm warning at Feb 19, 2020, 3:05 PM EST for Blount County, Cocke County, Sevier County, Tennessee. It took effect at Feb 20, 2020, 5:00 AM EST. It was in force for 17 hr. 8 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 19, 2020, 3:05 PM EST (20:05 UTC)
- In effect from
- Feb 20, 2020, 5:00 AM EST
- Expired
- Feb 20, 2020, 10:00 PM EST
- In force
- 17 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Cocke County, TN, Sevier County, TN
The radar
The Knoxville radar (KMRX), 42 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 20, 12:44 PM EST | SNOW 2.3 | 4 Nne Elkmont, TN | SOCIAL MEDIA REPORT FROM 3000 FEET ELEVATION NEAR GATLINBURG. |
| Feb 20, 12:54 PM EST | SNOW 0.5 | Fair Garden, TN | |
| Feb 20, 1:00 PM EST | SNOW 0.5 | Newport, TN | |
| Feb 20, 2:00 PM EST | SNOW 0.5 | 3 Sse Strawberry Plains, TN | |
| Feb 20, 3:00 PM EST | SNOW 4 | Mt Leconte, TN | AS OF 3PM, 4 INCHES OF SNOW AT 21 DEGREES. |
| Feb 20, 4:27 PM EST | SNOW 3 | Newport, TN | |
| Feb 20, 4:57 PM EST | SNOW 2 | 1 Sse Cosby, TN | |
| Feb 20, 5:09 PM EST | SNOW 0.7 | Knoxville Mcghee Tyson, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.1 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 737 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- -70 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
223 WWUS44 KMRX 192005 WSWMRX URGENT - WINTER WEATHER MESSAGE National Weather Service Morristown TN 305 PM EST Wed Feb 19 2020 TNZ041-072-074-201000- /O.UPG.KMRX.WW.Y.0005.200220T0900Z-200221T0300Z/ /O.NEW.KMRX.WS.W.0002.200220T0900Z-200221T0300Z/ Cocke Smoky Mountains-Blount Smoky Mountains- Sevier Smoky Mountains- Including the cities of Hartford, Cades Cove, Elkmont, and Gatlinburg 305 PM EST Wed Feb 19 2020 ...WINTER STORM WARNING IN EFFECT FROM 4 AM TO 10 PM EST THURSDAY... * WHAT...Periods of moderate to heavy snow expected. Total snow accumulations of 2 to 4 inches with up to 6 inches across the highest elevations. * WHERE...Cocke Smoky Mountains, Blount Smoky Mountains and Sevier Smoky Mountains Counties. * WHEN...From 4 AM to 10 PM EST Thursday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NCZ060-061-TNZ018-043-045-047-087-102-201000- /O.CON.KMRX.WW.Y.0005.200220T0900Z-200221T0300Z/ Cherokee-Clay-Johnson-Southeast Greene-Unicoi-Southeast Carter- Southeast Monroe-East Polk- Including the cities of Andrews, Marble, Topton, Hiawasse Dam, Murphy, Unaka, Violet, Shooting Creek, Brasstown, Hayesville, Tusquitee, Doeville, Mountain City, Neva, Shady Valley, Trade, Laurel Bloomery, Cedar Creek, Erwin, Unicoi, Limestone Cove, Hampton, Citico, Coker Creek, Big Frog Mountain, Ducktown, and Turtletown 305 PM EST Wed Feb 19 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 PM EST THURSDAY... * WHAT...Periods of moderate to locally heavy Snow expected. Total snow accumulations of up to 2 to 4 inches. Locally higher amounts possible across the higher elevations above 5000 feet. * WHERE...Northeast and southeast Mountains of East Tennessee and Southwest North Carolina. * WHEN...From 4 AM to 10 PM EST Thursday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. * ADDITIONAL DETAILS...A Winter Weather Advisory for snow means that periods of snow are expected which will primarily cause travel difficulties. Be prepared for snow covered roads and limited visibilities...and use caution while driving. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
5 follow-up statements
102 WWUS44 KMRX 200803 WSWMRX URGENT - WINTER WEATHER MESSAGE National Weather Service Morristown TN 303 AM EST Thu Feb 20 2020 TNZ041-072-074-202100- /O.EXT.KMRX.WS.W.0002.200220T1000Z-200221T0300Z/ Cocke Smoky Mountains-Blount Smoky Mountains- Sevier Smoky Mountains- Including the cities of Hartford, Cades Cove, Elkmont, and Gatlinburg 303 AM EST Thu Feb 20 2020 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Periods of moderate to heavy snow expected. Total snow accumulations of 3 to 5 inches. * WHERE...Cocke Smoky Mountains, Blount Smoky Mountains and Sevier Smoky Mountains Counties. * WHEN...Until 10 PM EST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ TNZ081-082-VAZ006-008-202100- /O.EXB.KMRX.WW.Y.0005.200220T1000Z-200221T0300Z/ Sequatchie-Bledsoe-Russell-Washington- Including the cities of Cagle, Dunlap, Cartwright, Lone Oak, Old Cumberland, Palio, Melvine, Mount Crest, Pikeville, Brayton, Hansonville, Lebanon, Dye, Castlewood, Honaker, Rosedale, Benhams, Bristol VA, and Abingdon 303 AM EST Thu Feb 20 2020 /203 AM CST Thu Feb 20 2020/ ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM EST /9 PM CST/ THIS EVENING... * WHAT...Periods of snow expected. Total snow accumulations of up to two inches. * WHERE...In Tennessee, Sequatchie and Bledsoe Counties. In Virginia, Russell and Washington Counties. * WHEN...Until 10 PM EST /9 PM CST/ this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NCZ060-061-TNZ018-043-045-047-087-102-202100- /O.EXT.KMRX.WW.Y.0005.200220T1000Z-200221T0300Z/ Cherokee-Clay-Johnson-Southeast Greene-Unicoi-Southeast Carter- Southeast Monroe-East Polk- Including the cities of Andrews, Marble, Topton, Hiawasse Dam, Murphy, Unaka, Violet, Shooting Creek, Brasstown, Hayesville, Tusquitee, Doeville, Mountain City, Neva, Shady Valley, Trade, Laurel Bloomery, Cedar Creek, Erwin, Unicoi, Limestone Cove, Hampton, Citico, Coker Creek, Big Frog Mountain, Ducktown, and Turtletown 303 AM EST Thu Feb 20 2020 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Periods of snow expected. Total snow accumulations of 1 to 3 inches expected, with perhaps some locally higher amounts above 5000 feet in elevation. * WHERE...Northeast and southeast Mountains of East Tennessee and Southwest North Carolina. * WHEN...Until 10 PM EST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
467 WWUS44 KMRX 201958 WSWMRX URGENT - WINTER WEATHER MESSAGE National Weather Service Morristown TN 258 PM EST Thu Feb 20 2020 TNZ041-072-074-210300- /O.CON.KMRX.WS.W.0002.000000T0000Z-200221T0300Z/ Cocke Smoky Mountains-Blount Smoky Mountains- Sevier Smoky Mountains- Including the cities of Hartford, Cades Cove, Elkmont, and Gatlinburg 258 PM EST Thu Feb 20 2020 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Periods of moderate to heavy snow expected. Total snow accumulations of 3 to 5 inches. * WHERE...Cocke Smoky Mountains, Blount Smoky Mountains and Sevier Smoky Mountains Counties. * WHEN...Until 10 PM EST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NCZ060-061-TNZ018-043-045-047-081-082-087-102-VAZ006-008-210300- /O.CON.KMRX.WW.Y.0005.000000T0000Z-200221T0300Z/ Cherokee-Clay-Johnson-Southeast Greene-Unicoi-Southeast Carter- Sequatchie-Bledsoe-Southeast Monroe-East Polk-Russell-Washington- Including the cities of Andrews, Marble, Topton, Hiawasse Dam, Murphy, Unaka, Violet, Shooting Creek, Brasstown, Hayesville, Tusquitee, Doeville, Mountain City, Neva, Shady Valley, Trade, Laurel Bloomery, Cedar Creek, Erwin, Unicoi, Limestone Cove, Hampton, Cagle, Dunlap, Cartwright, Lone Oak, Old Cumberland, Palio, Melvine, Mount Crest, Pikeville, Brayton, Citico, Coker Creek, Big Frog Mountain, Ducktown, Turtletown, Hansonville, Lebanon, Dye, Castlewood, Honaker, Rosedale, Benhams, Bristol VA, and Abingdon 258 PM EST Thu Feb 20 2020 /158 PM CST Thu Feb 20 2020/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST /9 PM CST/ THIS EVENING... * WHAT...Periods of snow expected. Total snow accumulations of 1 to 3 inches expected, with perhaps some locally higher amounts above 5000 feet in elevation. * WHERE...Northeast and southeast Mountains of East Tennessee and Southwest North Carolina. * WHEN...Until 10 PM EST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
288 WWUS44 KMRX 202055 WSWMRX URGENT - WINTER WEATHER MESSAGE National Weather Service Morristown TN 355 PM EST Thu Feb 20 2020 TNZ081-082-202200- /O.CAN.KMRX.WW.Y.0005.000000T0000Z-200221T0300Z/ Sequatchie-Bledsoe- 255 PM CST Thu Feb 20 2020 ...WINTER WEATHER ADVISORY IS CANCELLED... The snowfall has come to an end across the plateau. $$ TNZ041-072-074-210300- /O.CON.KMRX.WS.W.0002.000000T0000Z-200221T0300Z/ Cocke Smoky Mountains-Blount Smoky Mountains- Sevier Smoky Mountains- Including the cities of Hartford, Cades Cove, Elkmont, and Gatlinburg 355 PM EST Thu Feb 20 2020 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Periods of moderate to heavy snow expected. Total snow accumulations of 3 to 5 inches. * WHERE...Cocke Smoky Mountains, Blount Smoky Mountains and Sevier Smoky Mountains Counties. * WHEN...Until 10 PM EST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NCZ060-061-TNZ018-043-045-047-087-102-VAZ006-008-210300- /O.CON.KMRX.WW.Y.0005.000000T0000Z-200221T0300Z/ Cherokee-Clay-Johnson-Southeast Greene-Unicoi-Southeast Carter- Southeast Monroe-East Polk-Russell-Washington- Including the cities of Andrews, Marble, Topton, Hiawasse Dam, Murphy, Unaka, Violet, Shooting Creek, Brasstown, Hayesville, Tusquitee, Doeville, Mountain City, Neva, Shady Valley, Trade, Laurel Bloomery, Cedar Creek, Erwin, Unicoi, Limestone Cove, Hampton, Citico, Coker Creek, Big Frog Mountain, Ducktown, Turtletown, Hansonville, Lebanon, Dye, Castlewood, Honaker, Rosedale, Benhams, Bristol VA, and Abingdon 355 PM EST Thu Feb 20 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Periods of snow expected. Total snow accumulations of 1 to 3 inches expected, with perhaps some locally higher amounts above 5000 feet in elevation. * WHERE...Northeast and southeast Mountains of East Tennessee and Southwest North Carolina. * WHEN...Until 10 PM EST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
928 WWUS44 KMRX 210101 WSWMRX URGENT - WINTER WEATHER MESSAGE National Weather Service Morristown TN 801 PM EST Thu Feb 20 2020 NCZ060-061-TNZ102-VAZ006-008-210215- /O.CAN.KMRX.WW.Y.0005.000000T0000Z-200221T0300Z/ Cherokee-Clay-East Polk-Russell-Washington- 801 PM EST Thu Feb 20 2020 ...WINTER WEATHER ADVISORY IS CANCELLED... Accumulating snow has ended. However, wet roads will freeze tonight creating black ice. This will lead to hazardous travel tonight and Friday morning. $$ TNZ041-072-074-210300- /O.CON.KMRX.WS.W.0002.000000T0000Z-200221T0300Z/ Cocke Smoky Mountains-Blount Smoky Mountains- Sevier Smoky Mountains- Including the cities of Hartford, Cades Cove, Elkmont, and Gatlinburg 801 PM EST Thu Feb 20 2020 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Periods of moderate to heavy snow expected. Total snow accumulations of 3 to 5 inches. * WHERE...Cocke Smoky Mountains, Blount Smoky Mountains and Sevier Smoky Mountains Counties. * WHEN...Until 10 PM EST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. * ADDITIONAL DETAILS...Wet roads will freeze tonight creating black ice. This will lead to hazardous travel tonight and Friday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ TNZ018-043-045-047-087-210300- /O.CON.KMRX.WW.Y.0005.000000T0000Z-200221T0300Z/ Johnson-Southeast Greene-Unicoi-Southeast Carter-Southeast Monroe- Including the cities of Doeville, Mountain City, Neva, Shady Valley, Trade, Laurel Bloomery, Cedar Creek, Erwin, Unicoi, Limestone Cove, Hampton, Citico, and Coker Creek 801 PM EST Thu Feb 20 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Periods of snow expected. Total snow accumulations of 1 to 3 inches expected, with perhaps some locally higher amounts above 5000 feet in elevation. * WHERE...Northeast and southeast Mountains of East Tennessee and Southwest North Carolina. * WHEN...Until 10 PM EST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. * ADDITIONAL DETAILS...Wet roads will freeze tonight creating black ice. This will lead to hazardous travel tonight and Friday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
119 WWUS44 KMRX 210256 WSWMRX URGENT - WINTER WEATHER MESSAGE National Weather Service Morristown TN 956 PM EST Thu Feb 20 2020 TNZ041-072-074-210400- /O.EXP.KMRX.WS.W.0002.000000T0000Z-200221T0300Z/ Cocke Smoky Mountains-Blount Smoky Mountains- Sevier Smoky Mountains- Including the cities of Hartford, Cades Cove, Elkmont, and Gatlinburg 956 PM EST Thu Feb 20 2020 ...WINTER STORM WARNING WILL EXPIRE AT 10 PM EST THIS EVENING... Accumulating snow has ended. Moisture on roads will likely freeze overnight resulting in areas of black ice. These icy conditions will create hazardous travel, especially on less traveled secondary roads. Use caution if traveling tonight or Friday morning. $$ TNZ018-043-045-047-087-210400- /O.EXP.KMRX.WW.Y.0005.000000T0000Z-200221T0300Z/ Johnson-Southeast Greene-Unicoi-Southeast Carter-Southeast Monroe- Including the cities of Doeville, Mountain City, Neva, Shady Valley, Trade, Laurel Bloomery, Cedar Creek, Erwin, Unicoi, Limestone Cove, Hampton, Citico, and Coker Creek 956 PM EST Thu Feb 20 2020 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING... Accumulating snow has ended. Moisture on roads will likely freeze overnight resulting in areas of black ice. These icy conditions will create hazardous travel, especially on less traveled secondary roads. Use caution if traveling tonight or Friday morning. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this winter storm warning went out at Feb 19, 12:08 PM EST, 2 hours 57 minutes earlier.
Area forecast discussion, Feb 19, 12:08 PM EST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
National Weather Service Morristown TN
1208 PM EST Wed Feb 19 2020
.UPDATE...
FOR 18Z AVIATION.
&&
.DISCUSSION...
Went ahead and issued a Winter Weather Advisory for the mountains
where confidence in increasing for some impactful snow
accumulations on Thursday. Across mountain areas where
temperatures will be below freezing, total accumulations are
expected to be between 2 to 4 inches with locally higher amounts
above 4000 feet.
For lower elevations of the valley and plateau, confidence is
still significantly lower. Anticipate temperatures to be lower
than much of current guidance suggests with strong dynamic lift
within the right-entrance region of a strong upper jet. Saturation
is present through the DGZ, and the thermal profile should
support snow for much of the area, including valley locations.
However, with much of the snow forecast to occur during the middle
of the day, and the increased sun angle in late February, expect
it will be difficult to accumulate much of the snow. For this
reason, current forecast shows that most accumulations outside of
the mountains will be light and limited to mainly grassy
surfaces. Most snow will likely melt on contact. Do not expect
many impacts to travel across lower elevations with the exception
of reduced visibility and potential slick spots if snow rates are
heavier than anticipated for a short period of time.
The plateau is even more uncertain, and impacts will likely be
dependent on elevation. Some of the higher elevations of the
plateau may have temperatures below freezing and have some minor travel
concerns. Will not issue an advisory for now, but forecast trends
will need to be monitored. Some precipitation could begin before
sunrise, especially across the southern plateau, and this may
cause some minor travel issues if snowfall rates are heavier than
expected. Moisture decreases significantly to the north, so while
it will be colder near the KY border, moisture is currently
expected to be limited thereby reducing the chances of impactful
snow.
JB
&&
.AVIATION...
18Z TAF DISCUSSION.
Flight conditions are expected to remain predominantly VFR this
afternoon and tonight. As rain and snow increases in coverage late
tonight and tomorrow morning, conditions decrease to MVFR across
the area with some IFR possible at TYS and CHA where heaviest
precipitation is expected.
JB
&&
.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN 39 41 26 45 26 / 60 70 10 0 0
Knoxville McGhee Tyson Airport, TN 38 40 23 41 25 / 40 70 20 0 0
Oak Ridge, TN 37 40 23 42 25 / 20 60 10 0 0
Tri Cities Airport, TN 34 38 20 40 22 / 10 50 20 0 0
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...Winter Weather Advisory from 4 AM to 10 PM EST Thursday for
Cherokee-Clay.
TN...Winter Weather Advisory from 4 AM to 10 PM EST Thursday for
Blount Smoky Mountains-Cocke Smoky Mountains-East Polk-
Johnson-Sevier Smoky Mountains-Southeast Carter-Southeast
Greene-Southeast Monroe-Unicoi.
VA...NONE.
&&Hazardous weather outlook, Feb 19, 3:03 PM EST, 2 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 303 PM EST Wed Feb 19 2020 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-202015- Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon- Knox-Jefferson-Northwest Blount-Blount Smoky Mountains- North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley- West Polk-East Polk-Lee-Wise-Russell- 303 PM EST Wed Feb 19 2020 /203 PM CST Wed Feb 19 2020/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday ...Winter Storm Warning is in effect for Thursday across the Smoky Mountains... ...Winter Weather Advisory is in effect for the rest of the east Tennessee Mountains and southwest North Carolina for Thursday... Rain will develop early Thursday morning then change to snow for most of Thursday. Periods of moderate to locally heavy snow are anticipated, mainly across far east Tennessee and southwest North Carolina. Snow will taper to light snow showers or flurries by early evening. Snow accumulations of 2 to 4 inches are expected across the far east Tennessee Mountains and southwest North Carolina with amounts up to 6 inches over the highest elevations of the Smoky Mountains. Travel may become difficult due to snow covered roads and reduced visibility. If you must travel, use caution while driving across higher elevations roads. Across the eastern sections of the Tennessee valley and southern Plateau, snow accumulations of 1/2 to 1 inch is possible during the day Thursday but mainly over grassy and elevated surfaces. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Please report snow amounts.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 11:44 AM EST | Winter Weather Advisory | MRX | Bledsoe, Blount, Carter, Cocke, Greene, Johnson and 5 more | 34 hr |
Nearby
Winter Storm Warnings in Tennessee, 2020Every winter storm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.